An ounce of prevention . . .

is worth a pound of cure?  Or is the cure sometimes a horrible poison that could just about kill you?  Anyway, I think I’m a bit done with being a guinea pig.  As most of you who read my blog know, I have some eating issues.  Largely springing from the fact that I had weight loss surgery almost exactly five years ago.  I now generate way too much insulin . . . how I wish I could tap some of that off and give it to my diabetic friends, but I can’t.  Well, I’ve been seeing an endocrinologist at the research hospital in Portland who has been trying to help me to eat a little more normally, but it involves some medications that weren’t making me feel all that great, but I decided I’d hang in there because he said it would really help.  Over the past few months, I’ve noticed that I’ve been unusually tired.  Then I noticed that I felt sad a lot, but I sometimes have depression and we’ve been having a cool and crummy summer, so I just chalked it up to that.  Then my sister left town for two weeks to visit my aunts back east, all the company I’d had in late June/early July left, and I was incredibly lonely.  Of course, it’s the time of year when everyone has so much to do, but I became loathe to leave the house and just terribly miserable.  When my sister got back from the east coast, she asked what the heck was the matter with me, I was so dreary.  I finally started exploring on the internet for the side effects of some of these medications I’ve been taking and found the one that I’ve been supposed to be ‘ramping up’ over the past two months can cause severe depression.  Ya think?  Anyway, I decided to wean off it.  I probably weaned a little faster than I should have.  I’ve had some crazy wild dreams, crazy wild headaches, but I’m finally beginning to feel a bit more like myself.  I’ve decided that I’m going for the natural thing now.  I know this old bod has issues, but I’ll straighten it out on my own.  I’m not dealing with these powerful medications that can cause more trouble than the problem they were supposed to help with in the first place.  I’m a big girl, I can take care of it.

On Saturday, I had a booth at the Coburg Quilt Show.  Coburg is a quaint little historic town to the north of Eugene, and their outdoor quilt show was in its 8th year.  I had hoped to have more things available to sell, but with my funk, I didn’t really get much done.  I did, however, manage to pull myself together enough to make a bit of a display for my business and I sold some notions and handed out business cards and class programs for MQX West (where I will teach).  It was a great day.  So many people came up and asked me about my quilts, told me they thought they were the most beautiful in the whole show (I didn’t get to see the quilts in the show so I don’t know), and a lot of people asked about quilts they had that they’d like to have me quilt.  I hope I hear the phone ringing some more soon.  I got myself a fancy  little banner made the day before the show and I think it came out nicely.

 

So, I’m back in the studio, rocking out to LOUD music, dancing as I quilt, and when I burst into tears now, it’s because I’m enjoying what I’m doing and not because some stupid medication is making me feel like the world is crashing around me.  What a relief.  Word to the wise – be really careful about the things the doc gives you.  Sometimes, they’re really not good for you!

Advertisements

6 thoughts on “An ounce of prevention . . .

  1. I’m glad you found out what was wrong Linda. I also understand that things aren’t the same after surgery. I now have bile reflux from a damaged pyloric valve from gallbladder surgery. One thing leads to another don’t it?

  2. You’re preaching to the choir here sista! LOL I\’ve got higher than the Dr would like to see cholesterol. And my bad is way too high, while the good is way too low according to the Dr\’s ratios. For a couple years I tried the statin meds, but eventually realized that was the cause of the continual flu like symptoms and fibro style pain and the depression that made it impossible to function on a regular daily basis. Now I\’m watching what I eat, exercising more, taking my daily aspirin therapy and understanding that I may not live to be 95, but living a shorter lifespan that is happy is so much more important to me.

  3. Linda, I am so glad that you were able to figure out what was wrong. You posted a lot more before “The Funk” set in. I will be glad to see YOU back. Back when menopause set in, the Dr. put me on the hormone therapy. I could actually feel the estrogen hit my system. I felt nice, the world was nice, I was nice, everything was nice and lovely. Then I took the “other one”. I became a death star. Everything made me feel aggresive and angry. I immediately stopped taking that. Went to the Dr. and said I would do the therapy only if I could just take the estrogen. She said no. So I said I wouldn’t do the therapy then. I just sweated my way through it. I have become more careful about the prescriptions I get, and what they give my Mom (she’s 87). I hope that you can keep it all in balance, you deserve to enjoy everyday!

    • Thanks Sara. I’m feeling so much better that sometimes I think it must be like having a manic episode after depression if you’re bipolar, but then I think, no . . . this is how I used to enjoy my life! It feels good to be on the way back. A little shaky, but almost there, I think. ;D

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s